Virginia, 2016

Coastal Flood in Virginia, September 29 to 30, 2016

September 29 to 30, 2016 · NWS AKQ · 4 events in 2 counties and zones

Prolonged east to northeast winds produced minor to moderate coastal flooding in parts of the Chesapeake Bay region. Water levels reached moderate flood levels on the Northern Neck.

Where it happened

Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AKQ wrote it up.

Prolonged east to northeast winds produced minor to moderate coastal flooding in parts of the Chesapeake Bay region. Water levels reached moderate flood levels on the Northern Neck.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before the first event at Sep 29, 9:26 PM EST, 1 hour 34 minutes earlier.

Area forecast discussion, Sep 29, 9:26 PM EST, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service Wakefield VA
1026 PM EDT Thu Sep 29 2016

.SYNOPSIS...
An upper level low lingers over the Ohio Valley tonight
through Friday. Meanwhile, high pressure builds well north of the
region and steers a moisture rich airmass into the region tonight
into Friday. Slowly improving conditions are expected into the
weekend as the upper low lifts back to the north.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
The trapped upper low continues to spin over the Ohio valley
tonight with the showers now becoming more banded. The 18z nam
hinted that the rain would take on this banded structure with an
area over the far northeastern portion of the cwa and in the far
western portions along the piedmont and stretching in central and
northwestern VA. This is what has developed as the drier air aloft
begins to wrap around the southern side of the low and pushed into
the Mid Atlantic states. So have adjusted pops to lowering down to
chance of showers overnight, expect in the bands where have kept
low likely values. The area over the central piedmont is a little
more uncertain however, but satellite imagery does show convection
beginning to fire over SC and this is expected to lift northward
overnight into the central piedmont, which is the reason for the
higher pops. Therefore, have dropped the flash flood watch for all
but the Lower MD Eastern Shore, where some flooding continues.

Otherwise, made just a few minor tweaks to the overnight lows
based on current readings.

prev discussion
Current GOES water vapor imagery depicts the center of
an anomalous upper low nearly stationary near the IN/KY border.
Upstream of the upper low, a plume of anomalous moisture extends
from the coasts of NC/se VA to the Delmarva and into Ern PA/NJ.
Blended TPW imagery shows pw values of 1.5-2.0", which is around 150-
200% of normal. At the surface, low pressure is centered over wrn NC
with a trough off the NC coast. 1038mb high pressure is centered
over se QB and is ridging sw through New England and into the nrn
Mid-Atlantic. Visible imagery depicts cloud cover over most of the
area. Showers and embedded tstms are expanding in coverage from se
VA/ne NC nw through central VA in vicinity of a southeasterly LLJ.
Farther to the ne, an area of rain continues to gradually push wwd
over the Lower Ern Shore associated with a strong easterly LLJ
centered along the nrn Mid-Atlantic Coast. This general pattern
should continue through the evening producing some pockets of
moderate to heavy rain. The latest data does depict that the LLJ
structures begin to weaken overnight, and hence rain rates and
areal coverage should diminish.

The most sensitive areas with respect to heavy rainfall will be from
central VA in vicinity of the RIC metro to the Nrn Neck, and over
the Lower MD Ern Shore. These areas received 4-6" of rain last
night, with localized amounts up to 8". The flash flood watch will
remain in effect from the piedmont through the Lower MD Ern Shore.

Otherwise, mostly cloudy to overcast tonight and breezy along the
coast. Lows range from the mid 60s nw to around 70 se.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY/...
Unsettled conditions continue into Friday as the upper
low lingers w of the area, but overall moisture transport should
diminish and be shunted n, with the heavy rain threat diminishing.
Secondary shortwave energy does rotate around the upper low
resulting in 60-70% PoPs across the piedmont. Pcpn potential will be
lower toward the coast and generally 20-40%. Highs range from the
low/mid 70s nw, to the low 80s se under a mostly cloudy to overcast
sky.

The upper low begins to fill and lift n by Saturday resulting in
gradually improving conditions. The sky remains mostly cloudy along
with slight chc/chc PoPs. High temperatures Saturday range from the
mid/upper 70s nw to low 80s se, after morning lows generally in the
60s to around 70.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
Anomalous upper low over the Ohio Valley during the short term will
make its way slowly north and northeast early next week...allowing
for high pressure to build into the Mid Atlantic States. A chance
for showers remains Sunday over the Chesapeake Bay and portions of
Hampton Roads and east and end all areas by Monday morning. A strong
surface high will remain over southeast Canada which will increase
its influence across the Eastern Seaboard early next week with its
associated easterly flow. A chance for showers returns to the
forecast Tuesday and Wednesday. Tropical Cyclone Matthew may have an
influence late in the week...especially in the marine area.
Uncertainty remains in terms of the timing and track. Refer to
guidance from the National Hurricane Center and extended forecasts
from the Weather Prediction Center for details.

High temperatures from 75 to 80 Sunday and Monday lower to around 70
in the northern Piedmont to the upper 70s northeast North Carolina
by Thursday. Lows will range through the 60s.

&&

.AVIATION /03Z FRIDAY THROUGH TUESDAY/...
An upper level low pressure system will remain stalled over the Ohio
Valley through Friday, continuing to bring unsettled conditions to
the region.

Radar trends continue to show a diminishing trend in shower activity
across the region, thus removed the mention of rain from all TAF
sites minus SBY. Variable cigs are present across the region this
evening. MVFR conditions are predominant across much of the region
with IFR at ORF/PHF. Winds have been gusty at times this evening out
of the ENE, particularly across the Eastern Shore and northern
portions of the area. Am expecting winds to continue to drop off as
we head through the night. Added a period of IFR for the second half
of the night at all sites minus ORF. Guidance continues to show
lowering of cigs tonight, especially at RIC and SBY. Fog development
will also be possible with visibilities generally dropping down into
the 2-4sm range.

Outlook: An upper level low will allow for unsettled conditions to
persist through the day Friday, before gradually improving on
Saturday through the early half of next week.

&&

.MARINE...
Sfc low pressure over wrn NC and SC with strong/anomalous sfc
high pressure (1035 mb+) centered over eastern Canada. The pattern
thru tonight will feature the strong high remaining over eastern
Canada, ridging into New England and the northern mid-Atlc region.
A persistent/strong E/NE flow will prevail over northern portions
of the marine area into early Fri morning, so a Gale Warning will
remain in effect until 4 am Fri. Elsewhere, SCA's will remain ovr
the srn Ches Bay or Rivers into this evening or early tonight, and
until 7 am Fri for the nrn Ches Bay zns. SCA's will then be in
effect for the coastal waters due to seas fm Fri thru Sat.

Winds diminish from S to N tonight and for all areas on Fri, as
the surface low lifts N and pressure gradient weakens. Coastal
seas will diminish but still remain elevated at 4-6 ft into Fri
night and possibly Sat due to residual swell. SSE flow expected
Fri ngt and Sat leading to sub-SCA conditions elsewhere with 1-2
ft waves over the Bay. Calmer marine conditions expected Sat ngt
thru Mon.

&&

.TIDES/COASTAL FLOODING...
The synoptic pattern with strong High pressure centered over
eastern Canada with a slow moving boundary/sfc low pressure inland
over the Carolinas/Mid-Atlantic will continue to bring persistent
ENE flow to the area this evening/Fri. Departures avg 1.0 to 2.0
feet for the most part.

Have updated CFW to upgrade a couple of Coastal Flood Advisories
to Coastl Flood Warnings for this evening into early Fri morning.
Have issued Coastal Flood Warnings for the Lower Maryland and VA
Eastern Shore areas on the ocean side (Ocean city inlet down to
Chincoteague and Wachapreaque). Also, the VA nrn neck areas for
Lewisetta.

Have kept Coastal Flood Advisories for the other areas adjacent
to the Ches Bay and the James/York/Rappahannock Rivers. Will
likely need to extend these advisories into Fri night and possibly
Sat as offshore seas remain elevated and water is expected to
struggle to exit the bay for several days.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...Coastal Flood Warning until midnight EDT tonight for MDZ024-
     025.
     Flash Flood Watch until 6 AM EDT Friday for MDZ021>025.
     Coastal Flood Advisory until 8 AM EDT Friday for MDZ021>023.
NC...None.
VA...Coastal Flood Advisory until 4 AM EDT Friday for VAZ076-078-
     084>086-089-090-093.
     Coastal Flood Advisory until 1 AM EDT Friday for VAZ095>097-
     523>525.
     Coastal Flood Warning until midnight EDT tonight for VAZ099-
     100.
     Coastal Flood Warning until 5 AM EDT Friday for VAZ075-077.
MARINE...Small Craft Advisory until 6 PM EDT Saturday for ANZ652-654.
     Small Craft Advisory until midnight EDT Friday night for
     ANZ656-658.
     Gale Warning until 4 AM EDT Friday for ANZ650.
     Small Craft Advisory until 1 AM EDT Friday for ANZ632-634-635.
     Small Craft Advisory until 7 AM EDT Friday for ANZ630-631.

&&

SYNOPSIS...AJZ/SAM
NEAR TERM...ESS
SHORT TERM...AJZ/SAM
LONG TERM...LSA
AVIATION...AJB
MARINE...TMG/JEF
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Sep 29, 10:07 PM EST, 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
1107 PM EDT THU SEP 29 2016

VAZ099-100-010315-
ACCOMACK-NORTHAMPTON-
1107 PM EDT THU SEP 29 2016

...COASTAL FLOOD WARNING IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...HIGH RIP CURRENT RISK IN EFFECT FROM 8 AM EDT FRIDAY THROUGH
FRIDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN VIRGINIA AND
SOUTHEAST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ098-010315-
VIRGINIA BEACH-
1107 PM EDT THU SEP 29 2016

...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT FRIDAY THROUGH
FRIDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ633-NCZ012>017-030>032-VAZ048-060>062-064>069-079>083-087-088-092-
509>522-010315-
CURRITUCK SOUND-NORTHAMPTON-HERTFORD-GATES-PASQUOTANK-CAMDEN-
WESTERN CURRITUCK-BERTIE-CHOWAN-PERQUIMANS-FLUVANNA-PRINCE EDWARD-
CUMBERLAND-GOOCHLAND-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-
POWHATAN-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-
GREENSVILLE-SUSSEX-SOUTHAMPTON-WESTERN LOUISA-EASTERN LOUISA-
WESTERN HANOVER-EASTERN HANOVER-WESTERN CHESTERFIELD-
EASTERN CHESTERFIELD (INCLUDING COL. HEIGHTS)-
WESTERN HENRICO (INCLUDING THE CITY OF RICHMOND)-EASTERN HENRICO-
WESTERN KING WILLIAM-EASTERN KING WILLIAM-WESTERN KING AND QUEEN-
EASTERN KING AND QUEEN-WESTERN ESSEX-EASTERN ESSEX-
1107 PM EDT THU SEP 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL
VIRGINIA...NORTH CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND
SOUTHEAST VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ096-097-523>525-010315-
SUFFOLK-CHESAPEAKE-YORK-NEWPORT NEWS-HAMPTON/POQUOSON-
1107 PM EDT THU SEP 29 2016

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 1 AM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ076-078-084>086-089-090-093-010315-
RICHMOND-LANCASTER-GLOUCESTER-MIDDLESEX-MATHEWS-SURRY-JAMES CITY-
ISLE OF WIGHT-
1107 PM EDT THU SEP 29 2016

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 4 AM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
VIRGINIA...EASTERN VIRGINIA AND SOUTHEAST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ075-077-010315-
WESTMORELAND-NORTHUMBERLAND-
1107 PM EDT THU SEP 29 2016

...COASTAL FLOOD WARNING IN EFFECT UNTIL 5 AM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL VIRGINIA AND
EASTERN VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ025-010315-
MARYLAND BEACHES-
1107 PM EDT THU SEP 29 2016

...COASTAL FLOOD WARNING IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...FLASH FLOOD WATCH IN EFFECT UNTIL 6 AM EDT FRIDAY...
...HIGH RIP CURRENT RISK IN EFFECT FROM 8 AM EDT FRIDAY THROUGH
FRIDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MARYLAND.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.
   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ021>023-010315-
DORCHESTER-WICOMICO-SOMERSET-
1107 PM EDT THU SEP 29 2016

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 8 AM EDT FRIDAY...
...FLASH FLOOD WATCH IN EFFECT UNTIL 6 AM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MARYLAND.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ024-010315-
INLAND WORCESTER-
1107 PM EDT THU SEP 29 2016

...COASTAL FLOOD WARNING IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...FLASH FLOOD WATCH IN EFFECT UNTIL 6 AM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MARYLAND.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.
   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ102-010315-
EASTERN CURRITUCK-
1107 PM EDT THU SEP 29 2016

...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT FRIDAY THROUGH
FRIDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NORTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Sep 29, 8:31 PM EST, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
931 PM EDT THU SEP 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0931 PM     FLOOD            1 S CHESAPEAKE HEIGHTS  38.37N 75.54W
09/29/2016                   WICOMICO           MD   911 CALL CENTER

            TILGHMAN ROAD CLOSED DUE TO FLOODING .

&&

AB

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 coastal flood. Local standard time, as filed.

Coastal Flood, Westmoreland

When
September 29, 11:00 PM EST to September 30, 5:00 AM EST
Where
Westmoreland forecast zone
Reported by
C-MAN Station
Coordinates
38.113, -76.800 (the zone’s center; the record gives no point)

Tides of 2 feet above normal caused moderate flooding near the Potomac River. Water levels reached nearly 3.7 feet MLLW at Lewisetta VA. No damage was reported.

Coastal Flood, Northumberland

When
September 30, 12:00 AM EST to 4:00 AM EST
Where
Northumberland forecast zone
Reported by
C-MAN Station
Coordinates
37.882, -76.472 (the zone’s center; the record gives no point)

Tides of 2 feet above normal caused moderate flooding near the Potomac River and areas adjacent to the Chesapeake Bay. Water levels reached nearly 3.7 feet MLLW at Lewisetta VA. No damage was reported.

Coastal Flood, Northumberland

When
September 30, 11:00 AM EST to 3:00 PM EST
Where
Northumberland forecast zone
Reported by
C-MAN Station
Coordinates
37.882, -76.472 (the zone’s center; the record gives no point)

Tides of 2 feet above normal caused moderate flooding near the Potomac River and areas adjacent to the Chesapeake Bay. Water levels reached nearly 3.5 feet MLLW at Lewisetta VA. No damage was reported.

Coastal Flood, Westmoreland

When
September 30, 12:00 PM EST to 3:30 PM EST
Where
Westmoreland forecast zone
Reported by
C-MAN Station
Coordinates
38.113, -76.800 (the zone’s center; the record gives no point)

Tides of 2 feet above normal caused moderate flooding near the Potomac River. Water levels reached nearly 3.5 feet MLLW at Lewisetta VA. No damage was reported.

What these are

Coastal Flood
Flooding of coastal land by the sea, from storm surge, onshore wind or high tides.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Virginia in 2016Every state in 2016This day in weather historyWarnings in Virginia, September 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 666566, 666569, 666570, 666568.